What are the possible reasons for persistent cystic acne despite being on medication like Accutane/isotretinoin and Sumycin/tetracycline?

Doctor's Answers (1)

Dr Chin Yee Choong
4.7

"Dedicated to the ethical practice of Aesthetic Medicine"

Generally, use of isotretinoin and tetracycline concomitantly should be avoided due to the side effects of headaches from benign raised intracranial pressure.

Failure of response to isotretinoin therapy is often due to dosing issue. Sometimes, it may take up to 6 months before severe acne is controlled on isotretinoin therapy.

Adjunctive therapies such as use of hormonal therapy in women, addition of appropriate antibiotics e.g. erythromycin, intralesional steroids to cystic lesions, blue-light phototherapy may help accelerate clinical response while on isotretinoin therapy after increasing its dose to adequate levels based on your body weight and your ability to tolerate the side-effects associated with the higher dosing.

Your prescribing doctor is the best person to help assess your treatment progress and advise you on the need for adjunctive measures highlighted above.

Hope this helps!

Health on the Net Foundation

This site complies with the {0=HONcode standard for trustworthy health} information: {1=verify here}.

© 2020 DoctorxDentist PTE LTD. All rights reserved.

All content posted is for general informational purposes only and is not a substitute for professional medical advice. This Q&A is not a patient consultation and any information provided herein is not intended to replace consultation with a qualified medical professional. If you think you may have a medical emergency, call your doctor immediately. Always seek the advice of your doctor before starting or changing treatment.

Quote RequestWhatsapp